MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Mfg.Site name- coherent inc.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Additional examination under magnification confirmed that the fiber tip was unused.There was no damage along the fiber body.The investigator was unable to examine the fiber face within sub miniature-a (sma) connector because light was unable to travel to the fiber face, this indicates that the fiber was broken within the connector.The condition of the return device would cause insufficient energy transmission during ablation thereby confirming the event.The noted damages indicate difficulty was experienced during the procedure and are likely due to anatomical or procedural factors such as tortuous anatomy or maneuvering of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) was performed; no anomalies were noted.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on february 20, 2017 that an accumax 365 laser fiber was used during a urethrotolithotripsy procedure performed on (b)(6) 2017.According to the complainant, during procedure and inside the patient, no laser energy was coming out from the laser fiber while it was connected to the laser console.The procedure was completed with another accumax 365 laser fiber.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber was broken within connector.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6728770
Report Number3005099803-2017-02061
Device Sequence Number10968030
Product Code GEX
UDI-Device Identifier08714729784593
UDI-Public(01)08714729784593(17)20190513(10)C000003184
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2019
Device Model NumberM0068404020
Device Catalogue Number840-402
Device Lot NumberC000003184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR